IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Log in (now much improved!) to save this paper

Imperfect competition à la Negishi also with fixed costs

  • Pierre Dehez

    (University of Louvain)

  • Jacques Dreze

    (university of Louvain)

  • Takashi Suzuki

    (Meiji-Gakuin University)

The paper studies equilibria for economies with imperfect competition and non-convex technologies. Following Negishi firms maximise profits under downward-sloping perceived demand functions. Negishi's assumptions, in particular the assumption of a single monopolistic competitor in each market, are relaxed. Existence of equilibria is obtained, under otherwise standard assumptions, for production sets defined in each firm by the union of a convex technology and a technology subjected to fixed costs. In the light of a counterexample it is assumed that fixed factors are distinct from variable factors. Technically the proof rests on pricing rules.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://econwpa.repec.org/eps/mic/papers/0304/0304003.pdf
Download Restriction: no

Paper provided by EconWPA in its series Microeconomics with number 0304003.

as
in new window

Length: 30 pages
Date of creation: 07 Apr 2003
Handle: RePEc:wpa:wuwpmi:0304003
Note: Type of Document - pdf; prepared on Tex; pages: 30; figures: included. to appear in JME
Contact details of provider: Web page: http://econwpa.repec.org

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Bonnisseau, J.-M. & Cornet, B., 1986. "Existence of equilibria when firms follow bounded losses pricing rules," CORE Discussion Papers 1986007, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  2. JASKOLD GABSZEWICZ, Jean & VIAL, Jean-Philippe, . "Oligopoly "à la Cournot" in a general equilibrium analysis," CORE Discussion Papers RP 106, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  3. Dehez, Pierre & Dreze, Jacques, 1988. "Distributive production sets and equilibria with increasing returns," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 231-248, April.
  4. GARY-BOBO, Robert J., . "Cournot-Walras and locally consistent equilibria," CORE Discussion Papers RP 867, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  5. Takashi Negishi, 1961. "Monopolistic Competition and General Equilibrium," Review of Economic Studies, Oxford University Press, vol. 28(3), pages 196-201.
  6. Silvestre, Joaquim, 1977. "A model of general equilibrium with monopolistic behavior," Journal of Economic Theory, Elsevier, vol. 16(2), pages 425-442, December.
  7. Oliver D. Hart, 1979. "Monopolistic Competition in a Large Economy with Differentiated Commodities," Review of Economic Studies, Oxford University Press, vol. 46(1), pages 1-30.
  8. Dehez, Pierre & Dreze, Jacques, 1988. "Competitive equilibria with quantity-taking producers and increasing returns to scale," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 209-230, April.
  9. Dierker, Egbert & Guesnerie, Roger & Neuefeind, Wilhelm, 1985. "General Equilibrium When Some Firms Follow Special Pricing Rules," Econometrica, Econometric Society, vol. 53(6), pages 1369-93, November.
  10. Novshek, William & Sonnenschein, Hugo, 1978. "Cournot and Walras equilibrium," Journal of Economic Theory, Elsevier, vol. 19(2), pages 223-266, December.
  11. Blanchard, Olivier Jean & Kiyotaki, Nobuhiro, 1987. "Monopolistic Competition and the Effects of Aggregate Demand," American Economic Review, American Economic Association, vol. 77(4), pages 647-66, September.
  12. Vohra, Rajiv, 1988. "On the existence of equilibria in economies with increasing returns," Journal of Mathematical Economics, Elsevier, vol. 17(2-3), pages 179-192, April.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpmi:0304003. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.